Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 10, 2008, 2:12 AM EDT for 5 counties in Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 2:12 AM EDT (06:12 UTC)
- Expired
- Jun 10, 2008, 2:44 AM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Delaware County, OH, Logan County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:31 AM EDT | TSTM WND DMG | 5 N Marysville, OH | LARGE BRANCHES BROKEN |
| Jun 10, 2:39 AM EDT | HAIL 0.75 | Richwood, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 100612
SVRILN
OHC021-041-091-097-159-100700-
/O.NEW.KILN.SV.W.0101.080610T0612Z-080610T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
212 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...
NORTHERN MADISON COUNTY IN CENTRAL OHIO...
UNION COUNTY IN CENTRAL OHIO...
EASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 300 AM EDT.
* AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROUTE 4 AT STATE ROUTE
161...MOVING NORTHEAST AT 43 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH LEWISBURG...
MARYSVILLE...
WEST MANSFIELD...
RICHWOOD...
IN ADDITION...WOODSTOCK...CHUCKERY...MILFORD CENTER...UNIONVILLE
CENTER...MIDDLEBURG...POTTERSBURG...EAST LIBERTY AND RAYMOND ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8324 4045 8324 4042 8305 4007 8339
4010 8368 4050 8351 4050 8348
TIME...MOT...LOC 0612Z 216DEG 37KT 4013 8350
$$2 follow-up statements
000
WWUS51 KILN 100623
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
223 AM EDT TUE JUN 10 2008
OHC021-091-097-100633-
/O.CAN.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
MADISON OH-CHAMPAIGN OH-LOGAN OH-
223 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN...EASTERN
CHAMPAIGN AND NORTHERN MADISON COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
4019 8350 4022 8349 4023 8353 4050 8351
4050 8348
TIME...MOT...LOC 0623Z 216DEG 37KT 4022 8341
$$
OHC041-159-100700-
/O.CON.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
DELAWARE OH-UNION OH-
223 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR UNION AND NORTHWESTERN DELAWARE COUNTIES IN CENTRAL OHIO...
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MILFORD CENTER...
MOVING NORTHEAST AT 43 MPH.
LOCATIONS IMPACTED INCLUDE...
MARYSVILLE AND RICHWOOD.
IN ADDITION...RAYMOND...BROADWAY...SOMERSVILLE...PHARISBURG...
BYHALIA...MAGNETIC SPRINGS AND RADNOR ARE NEAR THE PATH OF THIS
STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
4019 8350 4022 8349 4023 8353 4050 8351
4050 8348
TIME...MOT...LOC 0623Z 216DEG 37KT 4022 8341
$$000
WWUS51 KILN 100644
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 AM EDT TUE JUN 10 2008
OHC041-159-100654-
/O.CAN.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
DELAWARE OH-UNION OH-
244 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR UNION AND NORTHWESTERN
DELAWARE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
4019 8350 4022 8349 4023 8353 4050 8351
4050 8348
TIME...MOT...LOC 0644Z 216DEG 37KT 4039 8324
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:30 AM EDT, 42 minutes earlier.
Area forecast discussion, Jun 10, 1:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 AM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE OHIO VALLEY LATE TONIGHT AND EARLY TOMORROW. HIGH PRESSURE WILL BUILD IN QUICKLY ON TUESDAY AND LAST THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SCATTERED CONVECTION CONTINUES IN WEST CENTRAL OHIO WITH OTHER ACTIVITY MOVING INTO NORTHERN KENTUCKY. ALL OF THE STORMS ARE LIFTING NORTH NORTHEAST. EXPECT THIS TREND TO CONTINUE THROUGH THE NIGHT WITH FURTHER STORMS DEVELOPING/PUSHING IN FROM THE WEST AS UPPER SYSTEM LIFTS NORTHEAST. MADE SOME MINOR ADJUSTMENT TO FORECAST TO ACCOUNT FOR CURRENT TRENDS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... FRONTAL PASSAGE WILL BE QUITE QUICK TOMORROW AND NOT HAVE THE CHANCE OF ACCESSING ANY DIURNALLY HEATED AIR WHICH SHOULD LIMIT THE THREAT FOR SVR WEATHER. DID NOT INCREASE THE POPS TO CATEGORICAL AS GFS AND NAM ARE SHOWING THE BEST STORMS WELL NNW OF FCST AREA OVERNIGHT AND THEN THE FROPA PASSING OVER THE REGION EARLY IN THE DAY. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FRONT AND COOL OFF DAYTIME MAXES ON TUESDAY TO JUST THE LOW AND MID 80S...POSSIBLY SOME UPPER 70S. TEMP GUIDANCE TOMORROW NIGHT WAS TOO WARM FROM FWC AND TOO COLD PER MAV. THOUGHT THAT THERE WOULD BE A GOOD BIT OF COOLER AIR IN PLACE BUT COULD NOT DROP READINGS AS LOW AS MAV...DECIDED TO BLEND THE MET AND CURRENT FCST TO COME IN WITH READINGS RIGHT AROUND 60. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODEL GUIDANCE FOR THIS EXTENDED PERIOD IS WEIGHTED TOWARD HPCS SOLUTION WHICH IS TO TREND THE FORECAST TOWARD A SOLUTION BASED PRIMARILY ON THE 00Z ECMWF...BUT FOR THE DAYS 5-7 INCORPORATING A PERCENTAGE OF THE 00Z GFS ENSEMBLE. HIGH PRESSURE CENTERED ACROSS THE AREA ON WEDNESDAY WILL SLIDE TO THE EAST BY THURSDAY...ALLOWING A MORE WARM AND MOIST SOUTHERLY FLOW TO DEVELOP ACROSS THE OHIO VALLEY. BY LATER THURSDAY INTO THURSDAY EVENING A SLIGHT CHANCE POPS WERE INTRODUCED GIVEN WEAK BDRY LAYER FORCING IN AN UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN PART OF OUR FORECAST AREA. THE CHANCE OF PRECIP INCREASES ON FRIDAY AND FRIDAY NIGHT AS BDRY LAYER FORCING INDICATED IN UNSTABLE AIRMASS AHEAD OF APPROACHING FRONT. THIS FRONT EXPECTED TO MOVE ACROSS THE ILN FORECAST AREA ON SATURDAY...BUT BECAUSE OF CURRENT UNCERTAINTY REGARDING TIMING OF FRONTAL PASSAGE...HAVE LIMITED POPS TO HIGH CHANCE. AFTER LINGERING POPS DURING THE EVENING/OVERNIGHT PERIOD...CONDITIONS DRY OUT FOR SUNDAY AND SUNDAY NIGHT. LOW CHC POPS ARE INTRODUCED AGAIN FOR MONDAY AS MODELS SUGGEST COLD FRONTAL PASSAGE DURING THE DAY. COOLER TEMPS ARE EXPECTED FOR THE LATTER PORTION OF THIS EXTENDED PERIOD...BEGINNING ON SATURDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... DEVELOPING LOW LEVEL JET HELPING TO KICK OFF SCATTERED THUNDERSTORM ACTIVITY ACROSS OUR AREA EARLY THIS MORNING. AS A RESULT...WILL ALLOW FOR A TEMPO -TSRA FOR A FEW HOURS THROUGH DAYBREAK...WHEN WE COULD SEE A BIT OF A DIURNAL LULL IN PCPN. WILL THEN INCLUDE A VCSH AND A CB THROUGH THE REST OF THE MORNING UNTIL FRONT PUSHES THROUGH THE TAF SITES. GOOD DRYING WILL THEN FILTER INTO THE AREA THROUGH THE REST OF THE TAF PERIOD...RESULTING IN VFR CONDITIONS. OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM... SHORT TERM...FRANKS LONG TERM...JTD AVIATION...JGL
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT MON JUN 9 2008 INZ050-058-059-066-OHZ026-034-035-042>044-051-060-102345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-PREBLE- 745 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ045-046-052>056-061>065-070>074-077>082- 088-102345- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 745 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 8:18 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG ST. MARYS 40.54N 84.39W
06/09/2008 AUGLAIZE OH EMERGENCY MNGR
TREES AND POWERLINES DOWNED IN TOWN. SOME STRUCTURES
DAMAGED.
0650 PM TSTM WND DMG RUSSELLS POINT 40.47N 83.89W
06/09/2008 LOGAN OH TRAINED SPOTTER
BACK OF GARAGE WAS BLOWN OFF.
&&Local storm report, Jun 10, 12:54 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL MIDDLETOWN 39.51N 84.37W
06/10/2008 E0.75 INCH BUTLER OH PUBLIC
&&Local storm report, Jun 10, 2:11 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM HAIL SPRINGBORO 39.56N 84.24W
06/10/2008 E0.75 INCH WARREN OH PUBLIC
0207 AM HAIL WEST PORTSMOUTH 38.76N 83.03W
06/10/2008 E0.88 INCH SCIOTO OH PUBLIC
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:35 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 40 min |
| Jun 10, 12:57 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 23 min |
| Jun 10, 1:45 AM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery, Warren | 45 min |
| Jun 10, 2:01 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 44 min |
| Jun 10, 3:03 AM EDT | Severe Thunderstorm Warning | ILN | Adams | 42 min |
| Jun 10, 3:21 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 35 min |
| Jun 10, 3:36 AM EDT | Severe Thunderstorm Warning | ILN | Ross | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.